Alert archive / Washington / Gale Warnings in 2011

Gale Warning 54, NWS Seattle, WA

June 6, 2011

NWS Seattle, WA issued this gale warning at Jun 6, 2011, 2:53 AM PDT. It took effect at Jun 6, 2011, 3:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2011, 2:53 AM PDT (09:53 UTC)
In effect from
Jun 6, 2011, 3:00 PM PDT
Expired
Jun 7, 2011, 2:00 AM PDT
In force
11 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WHUS76 KSEW 060953
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
253 AM PDT MON JUN 6 2011

PZZ131-061800-
/O.EXT.KSEW.SC.Y.0734.000000T0000Z-110606T2200Z/
/O.NEW.KSEW.GL.W.0054.110606T2200Z-110607T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
253 AM PDT MON JUN 6 2011

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON UNTIL 2 AM
TUESDAY.

* AFFECTED AREA...CENTRAL STRAIT OF JUAN DE FUCA.

* WIND...RISING FROM THE WEST AT 25 TO 35 KNOTS THIS AFTERNOON AND
  THEN EASING TONIGHT.

* WAVES...BUILDING TO 4 TO 6 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132-061800-
/O.EXT.KSEW.SC.Y.0734.000000T0000Z-110607T0900Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
253 AM PDT MON JUN 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT TUESDAY.

* AFFECTED AREA...EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA.

* WIND...RISING FROM THE WEST AT 20 TO 30 KNOTS THIS AFTERNOON.

* WAVES...BUILDING TO 3 TO 6 FEET LATE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-061800-
/O.CON.KSEW.SW.Y.0029.110606T1200Z-110607T0100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
253 AM PDT MON JUN 6 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
6 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
6 PM PDT THIS EVENING. 

* AFFECTED AREA...COASTAL WATERS.

* SEAS...NORTHWEST OR FRESH SWELLS OF 7 FEET AT 7 SECONDS ARE
  LIKELY TODAY.

* IMPACTS...THE SHORTER PERIOD SWELLS WILL MAKE FOR ROUGH OR
  CHOPPY SEAS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
772 
WHUS76 KSEW 061553
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
853 AM PDT MON JUN 6 2011

PZZ170-173-176-070000-
/O.CAN.KSEW.SW.Y.0029.000000T0000Z-110607T0100Z/
/O.EXB.KSEW.SC.Y.0734.110606T2300Z-110608T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
853 AM PDT MON JUN 6 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
5 PM PDT TUESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM
PDT TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN
CANCELLED. 

* AFFECTED AREA...OUTER COASTAL WATERS FROM 10 TO 60 NM OFFSHORE.

* WIND AND WAVES...NORTHWEST WINDS RISING TO 15 TO 25 KNOTS LATE
  THIS AFTERNOON AND CONTINUING THROUGH TUESDAY. WIND WAVES 3 TO 5
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-070000-
/O.CON.KSEW.SC.Y.0734.000000T0000Z-110606T2200Z/
/O.CON.KSEW.GL.W.0054.110606T2200Z-110607T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
853 AM PDT MON JUN 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
2 AM PDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM
PDT TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM
PDT THIS AFTERNOON. 

* AFFECTED AREA...CENTRAL STRAIT OF JUAN DE FUCA.

* WIND...RISING FROM THE WEST AT 25 TO 35 KNOTS THIS AFTERNOON 
  AND THEN EASING TONIGHT. 

* WAVES...BUILDING TO 4 TO 6 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132-070000-
/O.CON.KSEW.SC.Y.0734.000000T0000Z-110607T0900Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
853 AM PDT MON JUN 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY. 

* AFFECTED AREA...EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA.

* WIND...RISING FROM THE WEST AT 20 TO 30 KNOTS THIS AFTERNOON.

* WAVES...BUILDING TO 3 TO 6 FEET LATE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
197 
WHUS76 KSEW 062146
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
246 PM PDT MON JUN 6 2011

PZZ132-070600-
/O.EXT.KSEW.SC.Y.0734.000000T0000Z-110606T2200Z/
/O.EXA.KSEW.GL.W.0054.110606T2200Z-110607T0900Z/
/O.NEW.KSEW.SC.Y.0735.110607T0900Z-110608T0000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
246 PM PDT MON JUN 6 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT UNTIL 2 AM PDT TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT TUESDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY. THE SMALL CRAFT ADVISORY
IS NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

* AFFECTED AREA...EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WEST WINDS RISING TO 25 TO 35 KNOTS THIS
  EVENING. WIND WAVES BUILDING TO 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-070600-
/O.CON.KSEW.SC.Y.0734.000000T0000Z-110606T2200Z/
/O.CON.KSEW.GL.W.0054.110606T2200Z-110607T0900Z/
/O.NEW.KSEW.SC.Y.0735.110607T0900Z-110608T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
246 PM PDT MON JUN 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY. A
GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

* AFFECTED AREA...CENTRAL STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WEST WINDS RISING TO 25 TO 35 KNOTS THIS
  EVENING. WIND WAVES BUILDING TO 4 TO 6 FEET. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-070600-
/O.EXB.KSEW.SC.Y.0734.110606T2200Z-110607T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
246 PM PDT MON JUN 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT TUESDAY. 

* AFFECTED AREA...OUTER COASTAL WATERS FROM 10 TO 60 NM 
  OFFSHORE. 

* WIND AND WAVES...NORTHWEST WINDS RISING TO 15 TO 25 KNOTS 
  LATE THIS AFTERNOON AND CONTINUING THROUGH TUESDAY. WIND 
  WAVES 3 TO 5 FEET. 

* AFFECTED AREAS...NORTHERN INLAND WATERS AND ADMIRALTY INLET.
  MOST LIKELY AFFECTED AREAS ARE THOSE ADJOINING THE STRAIT OF JUAN
  DE FUCA.

* WIND AND WAVES...WINDS RISING TO 15 TO 25 KNOTS. WIND WAVES
  BUILDING TO 1 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-070600-
/O.CON.KSEW.SC.Y.0734.110606T2300Z-110608T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
246 PM PDT MON JUN 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 5 PM PDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 5 PM PDT TUESDAY. 

* AFFECTED AREA...COASTAL WATERS FROM SHORE TO 60 NM OFFSHORE.

* WIND AND WAVES...NORTHWEST WINDS RISING TO 15 TO 25 KNOTS LATE 
  THIS AFTERNOON AND CONTINUING THROUGH TUESDAY. WIND WAVES 3 TO 
  5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
018 
WHUS76 KSEW 070358
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
858 PM PDT MON JUN 6 2011

PZZ131-132-071200-
/O.CON.KSEW.GL.W.0054.000000T0000Z-110607T0900Z/
/O.EXT.KSEW.SC.Y.0735.110607T0900Z-110608T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
858 PM PDT MON JUN 6 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TUESDAY TO 5 AM
PDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 AM TUESDAY TO
5 AM PDT WEDNESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM
PDT TUESDAY. 

* WIND AND WAVES...WEST WINDS 25 TO 35 KNOTS THIS EVENING. WIND
  WAVES 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-071200-
/O.EXA.KSEW.SC.Y.0734.000000T0000Z-110608T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
858 PM PDT MON JUN 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT TUESDAY. 

* WIND AND WAVES...NORTHWEST WINDS 25 TO 25 KNOTS LATE THIS
  EVENING THROUGH TUESDAY. WIND WAVES 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-070900-
/O.EXA.KSEW.SC.Y.0734.000000T0000Z-110607T0900Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
858 PM PDT MON JUN 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT TUESDAY. 

* WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS WITH WIND WAVES 3 TO
  5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-071200-
/O.CON.KSEW.SC.Y.0734.000000T0000Z-110608T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
858 PM PDT MON JUN 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY. 

* WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS THROUGH
  TUESDAY. WIND WAVES 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-070900-
/O.CON.KSEW.SC.Y.0734.000000T0000Z-110607T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
858 PM PDT MON JUN 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY. 

* WIND AND WAVES...WINDS RISING TO 15 TO 25 KNOTS LATE THIS
  EVENING. WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 5, 9:25 PM PDT, 5 hours 28 minutes earlier.

Area forecast discussion, Jun 5, 9:25 PM PDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
925 PM PDT SUN JUN 5 2011

.SYNOPSIS...CLOUDS WILL THICKEN LATE TONIGHT THROUGH MONDAY NIGHT AS
A WEATHER SYSTEM BRUSHES THE AREA AND LOW LEVEL ONSHORE FLOW
INCREASES. THE INCREASE IN ONSHORE FLOW WILL ALSO GIVE A COOLING
TREND. AN UPPER LEVEL LOW WILL BRING SCATTERED SHOWERS TO THE
AREA TUESDAY AND CONTINUING INTO WEDNESDAY MORNING. A WEAK RIDGE
WILL BUILD ON THURSDAY. ONSHORE FLOW WITH MORNING CLOUDS AND SOME
AFTERNOON CLEARING IS THE LIKELY WEATHER PATTERN FOR NEXT WEEKEND.

&&

.SHORT TERM...OVERALL...FORECAST CONFIDENCE THIS EVENING IS HIGH
THROUGH ABOUT THURSDAY. ALL OF THE VARIOUS FORECAST MODELS SHOW
ONSHORE PRESSURE GRADIENTS INCREASING TONIGHT THROUGH MONDAY NIGHT
AS A DEEP VERTICALLY STACKED LOW ON THE CENTRAL CALIFORNIA COAST
LIFTS NORTHEAST TOWARD MONTANA BY LATE MONDAY NIGHT. A SECOND UPPER
LOW FORMING OVER SOUTHEAST ALASKA WILL DROP DOWN ALONG THE BRITISH
COLUMBIA COAST THROUGH MONDAY NIGHT AND INTO WESTERN WASHINGTON
TUESDAY. THE SECOND UPPER LOW WILL PULL AWAY TO THE SOUTHEAST OF THE
AREA BY LATER WEDNESDAY WITH UPPER RIDGING MOVING THROUGH THE AREA
THURSDAY.

MID AND HIGH LEVEL MOISTURE HAS INCREASED ACROSS THE AREA TONIGHT.
ONE BAND OF MOISTURE...THIS BAND PRODUCING SHOWERS AND
THUNDERSTORMS...EXTENDS NORTH FROM THE CALIFORNIA SIERRA NEVADA TO
THE FAR SOUTH WASHINGTON CASCADES THEN IS SHUNTED INTO NORTHEAST
WASHINGTON IN SOUTHWEST FLOW ALOFT. ANOTHER BAND OF MID AND UPPER
LEVEL MOISTURE IS FORMING TO THE EAST OF A SECONDARY 568 DAM 500 MB
LOW 200 NM W OF CAPE FLATTERY. THIS BATCH OF MID AND HIGH LEVEL
MOISTURE OVER THE AREA IS OBSCURING THE VIEW OF ANY STRATUS OVER THE
COASTAL AND OFFSHORE WATERS THIS EVENING...BUT THE SCATTERED DECK AT
1300 FEET AT ASTORIA POINTS AT AT LEAST SOME FORMING OUT THERE NOW.
MOISTURE SHOULD DEEPEN AND SPREAD INLAND NICELY LATER TONIGHT INTO
EARLY MONDAY AS ONSHORE PRESSURE GRADIENTS ARE ALREADY RATHER
STRONGLY ONSHORE WITH KOTH-KSEA PRESSURE GRADIENTS APPROACHING 5 MB
AT 8 PM AND INFLOW THROUGH THE STRAIT OF JUAN DE FUCA NEAR 30 KNOTS
AT RACE ROCKS. WITH A WEAK UPPER TROUGH OVERHEAD MIDDAY MONDAY...THE
AIR MASS MAY DESTABILIZE SUFFICIENTLY TO BREAK THE LOW CLOUDS OUT
DURING THE AFTERNOON ON MONDAY.

THE SECOND UPPER LOW MOVES INTO THE AREA SOMETIME ON TUESDAY. THE
NAM12 IS SLOWER THAN THE GFS/ECMWF SOLUTIONS BUT ALL POINT IN
SHOWERS INCREASING DURING THE COURSE OF THE DAY.

THE CLOUD FORECAST FOR THE INTERIOR ON MONDAY MAY BE A BIT
OPTIMISTIC AS CLOUDS WILL LIKELY BE MORE EXTENSIVE DURING THE
MORNING HOURS. OTHERWISE THE FORECAST FOR HIGHS IN THE 60S MONDAY
AND IN THE LOWER 60S TUESDAY WITH SCATTERED SHOWERS LOOKS GOOD. WILL
PERFORM A QUICK UPDATE TO INCREASE CLOUDS MONDAY MORNING.
ALBRECHT

.LONG TERM...PREVIOUS LONG TERM DISCUSSION FOLLOWS...GLOBAL MODELS
STILL SHOW A BIT OF A RIDGE BUILDING INTO THE AREA THURSDAY WITH
UPPER HEIGHTS RISING INTO THE 570 DAM RANGE FOR A MOSTLY SUNNY
WARMER DAY. A WEAK SPLITTING SYSTEM IS IN BOTH THE GFS AND ECMWF FOR
FRIDAY...AND THEN UPPER HEIGHTS CONTINUE TO ERODE INTO THE WEEKEND.
NO ORGANIZED SYSTEMS SEEM LIKELY BUT WEAK DISSIPATING FRONTS ARE
POSSIBLE AND PLENTY OF MARINE AIR. I THINK THERE IS A GOOD CHANCE
THAT WE GET INTO A REGIME OF MORNING CLOUDS WITH SOME DRIZZLE...AND
THEN SOME SUNSHINE IN THE AFTERNOON AND EVENINGS. 19

&&

.AVIATION...WRN WA WILL REMAIN UNDER WEAK LOW PRES OR CYCLONIC FLOW
ALOFT TONIGHT FOR CONTINUED LIGHT AND VARIABLE FLOW ALOFT.
INCREASING LOW LEVEL ONSHORE FLOW WILL RESULT IN STRATUS DEVELOPING
OR SPREADING ACROSS THE AREA OVERNIGHT INTO EARLY MON. EXPECT
WIDESPREAD MVFR CIGS BY 1500 UTC MON. TOPS SHOULD BE NEAR 3K FT BY
LATE MON MORNING.

MEANWHILE...THE AIR MASS WILL REMAIN UNSTABLE ALONG THE CASCADES FOR
A RISK OF ISOLATED TSTMS OVERNIGHT. THE TSTMS SW OF KPDX ARE NOT
EXPECTED TO MOVE INTO THE SW INTERIOR OR IN THE AREA BETWEEN KOLM
AND KKLS.

KSEA...VFR CONDITIONS ARE EXPECTED TO PERSIST FOR MUCH OF TONIGHT.
STRATUS /CIGS NEAR 1K FT/ IS EXPECTED TO ARRIVE BETWEEN 1100 AND
1400 UTC MON.

&&

.MARINE...
BUILDING HIGH PRES OFFSHORE AND LOWER PRES E OF THE CASCADES WILL
RESULT IN STRONG ONSHORE FLOW THROUGH TUE. THE FLOW WILL WEAKEN SOME
ON WED IN RESPONSE TO A WEAK SURFACE LOW DEVELOPING ALONG THE W
COAST OF VANCOUVER ISLAND.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.

PZ...SMALL CRAFT ADVISORY REMAINS IN EFFECT TIL 5 AM PDT MONDAY
     FOR THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 AM TO
     6 PM PDT MONDAY FOR COASTAL WATERS.

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:07 PM PDTSmall Craft Advisory for Hazardous SeasSEW12 hr
Jun 6, 2:46 PM PDTSmall Craft AdvisorySEW21 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.